MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that axium coil failed to detach.The patient was undergoing surgery for treatment of a saccular, unruptured c6 segment aneurysm with a max diameter of 9 mm and a 3.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the surgery, it was found that the axium spring coil could not be detached.After replacing it with another spring coil, the detachment was successful.There were no patient symptoms or complications associated with this event.The axium coil and any accessory devices prepared as indicated in the instructions for use.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no instant detacher was used.2 unsuccessful manual detach attempts were made.Prior to the coil non-detachment, there were no issues.There was no pushwire damage observed after device removal.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used- video inspection system (m-85519), ruler (m-83360) as found condition- the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and partially within an introducer sheath with the implant coil and distal pusher already deployed out of the sheath.Visual inspection/damage location details: the actuator interface was found secure within the coupler tube.No evidence of detachment using an instant detacher at this location.The axium pusher was found broken at the break indicator with the release wire also broken at the same location.It is likely manual detachment was attempted at this location.The axium pusher was found kinked at ~38.4cm from the distal end.The coin was found present and still against the lumen stop.No damage or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The axium implant coil was found damaged.Testing/analysis ¿a detachment was attempted by retracting the exposed release wire and the release wire was found stuck within the pusher.The ptfe outer jacket was removed distal to the kink, and the release wire was retracted from that location, detaching the implant coil with no issues and no resistance encountered.No other damage or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.The likely cause of the non-detachment is the kink on the pusher, causing the release wire to become stuck.The device was successfully detached by retracting the release wire distal to the kink.Possible causes for pusher kinking are advancing coil against resistance or damage during preparation.The release wire was found broken, potentially contributing to the non-detachment.However, it is also possible the release wire broke due to attempts to retract against the resistance within the pusher.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24020356
Report Number9617601-2026-00185
Device Sequence Number18425945
Product Code KRD
UDI-Device Identifier00847536037908
UDI-Public(01)00847536037908(17)270315(10)228436959
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-8-30-3D
Device Catalogue NumberQC-8-30-3D
Device Lot Number228436959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/09/2026
02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/30/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale